Ask an expert
Question

21 Jul 2010

Duromine = sinus
good afternoon,

my doctor prescribed duromine 30 mg for me. I took it continuously for 10 days. the first 3 days my sleep was very restless (tossing and turning and waking up frequently, but waking up in the morning feeling fine) and very thristy, but after three days this stopped.

The first day i lost 1.4kg.

by day 7 i had lost 3.8kgs, but was nauseous on and off (usually after smoking a cigarette) i was eating very little (once a day and only about half a side plate of food) and because i was not excessively thirsty i was not drinking a lot of water either. i also got what feels like a big slimy lump in my throat (post nasal drip) and my ears kept popping (like when you are on an airplane) i also became very tired/lack of energy and my lip cracked (it still has not healed).

on day 10 i got very nauseous to the point that i actually tried to make myself vomit to make it go away, but from not eating much there was prety much nothing to come up! my ears were still popping and the post nasal drip was still there. I slept for 13 hours. When i woke up i felt fine until i had another cigarette and the nausea came back (it also gave me motion sickness in the car) i went to a chemist and got some valoid which helped very quickly. I didnt take any more duromine after day 10. i felt better 2 days later.

Sorry for the long story but i have some questions so i tried to give as much detail as possible!

my questions are:

1) I have read up on the side effects of duromine and i know they are very bad, but no one else that i read had posted about the post nasal drip and the nausea after smoking, so do you think it is from the pill itself or from the lack of food?
2) what would cause my ears to pop whilst taking duromine? Blood pressure? sinus?
3) do you think the duromine 30 is too strong and i should try the duromine 15mg?
4) can i take valoid WITH duromine to stop the nausea?
5) why would duromine cause (what i assume to be) sinus?
6) could all of this have been caused by dehydration rather than the pill itself?

Im sorry for so many questions, but I would really like to go back to using Duromine as it really DID help and i still have not regained the 4kgs i lost.
Answer 11,057 views
Expert
CyberDoc
Cyberdoc

01 Jan 0001

Hi Sez
Duramine normally does not cause nausea or post nasal drip, but you may have developed a secondary sinus infection due to eating too little/not getting in enough vitamins. Dehydration could also have played a role.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18606 votes
Vote